Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
melmoney

using differin and clindamycin at the same time?

Recommended Posts

I've been putting differin and clindamycin phosphate lotion on my face each night. I've seen results but was wondering if I'm supposed to be using them together? The prescription only says to use Differin at bedtime and the clindamycin once or twice daily. Would using only differin at night produce better results? Is there any chance that these two medicines will counteract using them at the same time?

Share this post


Link to post
Share on other sites
Guest Grow_To_Overthrow

Retinols are typically unstable and cannot be used in the same sitting with BP and the like, but Differin is supposed to be stable with BP. Not too sure about Clind. though, best to ask your Dermatologist to be honest.

The best way to know whether or not the Differin is working would be the prevelance of irritation/redness/flaking. If it's not there at all, chances are the differin isn't being absorbed.

Share this post


Link to post
Share on other sites

Hey, I was on the exact same regimen a few months ago. I didn't even think about putting both on at the same time. I used put the Clindamycin-Phosphate gel on in the morning and then the Differin on at night. Unfortunately, I didn't see any results which is why I'm now on Accutane. I guess if putting them on at the same time isn't irritating your skin, it's ok. However, you should still ask your derm. just in case. Good luck with everything.

Share this post


Link to post
Share on other sites
Guest Grow_To_Overthrow

Hey, I was on the exact same regimen a few months ago. I didn't even think about putting both on at the same time. I used put the Clindamycin-Phosphate gel on in the morning and then the Differin on at night. Unfortunately, I didn't see any results which is why I'm now on Accutane. I guess if putting them on at the same time isn't irritating your skin, it's ok. However, you should still ask your derm. just in case. Good luck with everything.

It's more a case of whether or not the Retinol can still be absorbed and, subsequently, be converted into the appropriate chemical. Retinoic acid in most cases, not sure about the designer one's though.

Some irritation would actually be a good sign, means there is a reaction to the Adapalene. Mixing or not, you should expect some reaction to any Vitamin A product, even if only slight redness/flaking etc, it's part of its mechanism in fighting acne to some extent. Not the irritation itself, but the reaction does result from what Vitamin A does to the skin. If you notice nothing then clearly it isn't being absorbed.

Share this post


Link to post
Share on other sites

Thanks for your replies. The only irritation I've been experiencing is slight itchiness. I can't tell if my face is red from the medicine or just the red marks all over it (it doesn't seem abnormally different than it was). Anyway, last night I just put Differin on and this morning was the Clindamycin phosphate so we'll see how that goes.

Share this post


Link to post
Share on other sites

I've been doing the Differin/Clindamycin thing for two months now, with Doxy. I use the Clindamycin in the a.m. and Differin in the p.m. and have had fantastic results (my cystic acne has virtually vanished, I only get the occasional white head now). This didn't dry my extremely sensitive skin either, which was wonderful. I did experience an initial break-out, so be prepared in case this happens to you. My initial break-out cleared in a month and a half or so. Good luck!

Share this post


Link to post
Share on other sites

Thanks so much, Ava! I've seen decent results so far and it's only been 8 days. I hope my face will clear like it did yours.

Share this post


Link to post
Share on other sites

BEWARE - not sur eif you know this but any benzoyle peroxide users it bleaches clothes!!! i took clyindamycin and (let it completely dry) and it rubbed off onto every one of my new shirts! !!talk about pi$$ed!! but anyway i when to doc and he was outside the door (this porves how backwards, crooked, and flatout unsimpathetic my doc is) he told the student in teaching who really treats you... that he's been hearing more and mroe reports of clindamicyine bleachign clothes, THEN walks into the room and flat out lies to my face saying hes NEVER heard of that happening, but thank you for saying something i will keep that in mind when i prescribe this to other patients, all i had to say to that was what an arse! i hate my doc i am gonna switch to this new female doc imma go see in about 18 days YIPPIE second chance and tane!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×